Alert archive / Guam / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Guam
NWS Guam issued this beach hazards statement at Oct 5, 2022, 9:03 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2022, 9:03 PM CDT (02:03 UTC)
- Expired
- Oct 6, 2022, 12:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
The text
As transmitted.
198 WHMY40 PGUM 060203 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1203 PM ChST Thu Oct 6 2022 GUZ001-060700- /O.NEW.PGUM.BH.S.0004.221006T0203Z-221006T0700Z/ Guam- 1203 PM ChST Thu Oct 6 2022 ...HIGH LIGHTNING RISK UNTIL 5 PM CHST THIS AFTERNOON... * WHAT...Occasional cloud to ground lightning. * WHERE...Beaches along the north, east and south coast of Guam. * WHEN...Until 5 PM ChST this afternoon. * IMPACTS...Lightning strikes can cause serious injuries with life- long health issues, and can be fatal. * ADDITIONAL DETAILS...Island convection will produce thunderstorms through the afternoon that are expected to produce occasional lightning. Lightning could become frequent at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. If thunder is heard or lightning is seen, go indoors and stay there until thunderstorms have dissipated. When no indoors location can be accessed, get inside a vehicle and avoid touching any metal parts. && $$ Kleeschulte
1 follow-up statement
424 WHMY40 PGUM 060510 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 310 PM ChST Thu Oct 6 2022 GUZ001-060615- /O.CAN.PGUM.BH.S.0004.000000T0000Z-221006T0700Z/ Guam- 310 PM ChST Thu Oct 6 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Afternoon thunderstorms have diminished leaving behind a few showers along the southeastern coast of Guam. Satellite and radar imagery show these showers to be fairly shallow, thus not currently favorable for producing additional thunderstorms. $$ Aydlett
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Oct 5, 5:05 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 5, 5:05 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 805 AM ChST Thu Oct 6 2022 .Marianas Synopsis... This morning's Doppler radar loop and visible satellite imagery shows just a few slow-moving showers crossing the region. Altimetry and buoy data shows seas running near or slightly over 4 feet, with the buoys also showing a water temperature of 86 degrees at Ritidian and Tanapag. && .Discussion... Light and variable winds will allow island convection to develop today, and probably through the weekend, from the late morning into the mid afternoon hours. However, unlike the typical setup that favors the western side of the islands, a light westerly wind today suggests the eastern half of the islands will be most at risk for scattered shower and isolated thunderstorm activity. The latest hi-res GFS FV3 and ARW numerical runs support this as well, with locally heavy rainfall probable. This was the main short term concerns. Farther out, the biggest change was to lower temperatures given the consistent signal in the model data for several days now, showing a monsoon trough axis bisecting the Marianas, with a related, monsoon flow developing. The previous shift has this trend well-covered in the other forecast parameters, so aside from the temperatures, minimal changes were made. && .Marine... Benign sea conditions will prevail the next few days, with winds staying light and variable and seas of 3 to 5 feet. Isolated thunderstorms will continue into early next week. Island convection in the form of scattered showers will develop from late morning through the middle of the afternoon today. However, unlike the typical western coastlines and adjacent waters that usually see the more robust activity, today's event will be along the eastern shorelines and eastern coastal waters, as a light westerly wind develops. && .Tropical systems... What can you say, same story different day. The numerical runs of the models remain extremely consistent as they show a monsoonal flow developing across the Marianas/CNMI, with several small circulations gradually developing along it at various times and locations, depending on which model you look at. Today's early morning scatterometer analysis initally placed a circulation east of Saipan near 15N148E. However, recent visible imagery with the surface streamlines overlaid suggest strongly that a weak circulation is developing north of Saipan. This is trivial in the current light wind pattern and early stages of this prolonged event, but it's indicative of the several days previous runs matching with the current, and perhaps this is an early signal that they (the models) have it pretty spot on with regards to how things will unfold through the weekend and into early next week. && .Eastern Micronesia... The Intertropical Convergence Zone (ITCZ) continues to impact eastern Micronesia, with trade-wind troughs moving through the ITCZ, helping to enhance convection. Majuro had a quieter night with only isolated showers, as the satellite Nighttime Microphysics RGB images from Himawari showed only a few low-level clouds with little vertical growth at Majuro, while Pohnpei and Kosrae had towering cumulus and cumulonimbus that were capable of producing thick high-level cirrus. With daylight spreading across the region, starting to see more convective activity around Majuro, suggesting scattered showers will develop at Majuro today, much like what is still ongoing at Pohnpei and Kosrae. The ITCZ will continue to meander north and south across the region, with passing trade-wind troughs helping to enhance shower and thunderstorm activity at the different forecast points throughout the rest of the week and into the middle of next week. Some brief breaks from the showers are possible as the atmosphere stabilizes due to subsidence from nearby convection, with Kosrae seeing a break showers around Tuesday and Wednesday as global models how the ITCZ lifting just north of Kosrae. Altimetry data is reporting combined seas between 4 and 6 feet across eastern Micronesia, and these seas are expected to continue for the next several days. Light to gentle east to southeast winds are expected to continue over the next several days, occasionally becoming moderate at Kosrae and Majuro. && .Western Micronesia... Chuuk is currently experiencing scattered showers, with very little lightning detected so far this morning. This convective activity is from the slow moving trade-wind trough. Showers are expected to continue through tonight. Once the trough moves off to the west, a divergent southeast flow is expected to develop Thursday, with some possible upper-level convergence. This helps to suppress the development of showers around Chuuk, especially in the GFS model last couple of runs through Friday and possibly through the weekend. This dry pattern starts to break down next week as convergent flow moves back over Chuuk. Yap and Palau are currently in a fairly dry pattern as a surface ridge of high pressure has developed across both locations, extending from the Marianas. The ridge will help to suppress the development of showers and thunderstorms through the weekend for Yap and into early next week at Palau. Models then show a west to southwest monsoonal flow developing across the Yap and Palau as a monsoon trough develops north of Yap, extending across the Philippines and into the Marianas. Monsoonal flow is typically fairly wet, so expect showers to move into Yap as early as Monday, and Palau around Tuesday night as the monsoonal flow reaches further south. The southwest winds are expected to be gentle with occasional moderate winds early next week for Yap. Altimetry data is reporting combined seas between 3 and 5 feet across western Micronesia. theses seas are expected to continue through the weekends, before a weak west to southwest swell starts to develop near Yap and Palau as the monsoonal flow develops. Winds will primarily be light to gentle across the region, with occasionally moderate winds at Yap early next week as the monsoonal flow develops. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Doll Micronesia: Schank Tropical: Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:27 PM CDT | Flash Flood Warning | GUM | 3 hr | |
| Oct 5, 9:15 PM CDT | Areal Flood Advisory | GUM | 94 min |
Nearby
Beach Hazards Statements in Guam, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.